Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 27, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 30, 2007, 8:06 PM MST for Mohave County, Arizona; Clark County, Nevada. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2007, 8:06 PM MST (03:06 UTC)
- Expired
- Jul 30, 2007, 10:00 PM MST
- In force
- 114 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
Counties Mohave County, AZ, Clark County, NV
The radar
The Las Vegas radar (KESX), 54 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 3.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4414 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 310307 FFWVEF AZC015-NVC003-310500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 806 PM MST MON JUL 30 2007 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME WEST CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... CENTRAL CLARK COUNTY IN SOUTHERN NEVADA... * UNTIL 1000 PM MST(1000 PM PDT). * AT 758 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IMPACTED INCLUDE...WILLOW BEACH. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR WASHES WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR WASHES. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DONT DROWN. LAT...LON 3575 11471 3579 11454 3596 11464 3591 11478 $$
2 follow-up statements
000 WGUS75 KVEF 310415 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 915 PM PDT MON JUL 30 2007 AZC015-NVC003-310500- MOHAVE AZ-CLARK NV- 915 PM MST MON JUL 30 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM MST(1000 PM PDT) FOR CENTRAL CLARK AND EXTREME WEST CENTRAL MOHAVE COUNTIES... AT 912 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS THAT PRODUCED THE EARLIER HEAVY RAIN HAVE WEAKENED AND ONLY LIGHT RAINFALL REMAINS IN THE WILLOW BEACH AREA. ALTHOUGH THE STORMS ARE DISSIPATING...FLOODED WASHES AND ROADS ASSOCIATED WITH THE HEAVY RAIN COULD STILL BE CREATING PROBLEMS OVER THE NEXT HOUR OR SO. EXCESSIVE RUNOFF FROM HEAVY RAINFALL COULD STILL CAUSE FLOODING OF WASHS...STREAMS...ROADS AND OTHER LOW LYING AREAS SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS. LAT...LON 3575 11471 3579 11454 3596 11464 3591 11478 $$ JS
000 WGUS75 KVEF 310500 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 959 PM PDT MON JUL 30 2007 AZC015-NVC003-310509- MOHAVE AZ-CLARK NV- 959 PM MST MON JUL 30 2007 ...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 1000 PM PDT(1000 PM MST) FOR CENTRAL CLARK AND EXTREME WEST CENTRAL MOHAVE COUNTIES... THE THREAT FOR HEAVY RAIN HAS ENDED AND NO NEW THUNDERSTORM DEVELOPMENT IS ANTICIPATED OVERNIGHT. LAT...LON 3575 11471 3579 11454 3596 11464 3591 11478 $$ JS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 2:45 PM MST, 5 hours 21 minutes earlier.
Area forecast discussion, Jul 30, 2:45 PM MST, 5 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 245 PM PDT MON JUL 30 2007 .SYNOPSIS...HIGH PRESSURE CENTERED OVER NORTHERN UTAH WILL MOVE SLOWLY TO THE EAST OVER THE NEXT COUPLE OF DAYS. THIS WILL PROVIDE SOUTHEAST FLOW AND A REINFORCING SHOT OF MONSOONAL MOISTURE INTO SOUTHEASTERN CALIFORNIA AND SOUTHERN NEVADA ON TUESDAY AND WEDNESDAY. TEMPERATURES OVER THE NEXT FEW DAYS WILL BE NEAR OR SLIGHTLY BELOW THE SEASONAL NORMS. && .SHORT TERM...THUNDERSTORMS BECOMING QUITE ORGANIZED ACROSS YAVAPAI COUNTY AND BEGINNING TO MOVE INTO MOHAVE COUNTY. THIS TREND SHOULD CONTINUE OVER THE NEXT FEW HOURS. RADAR AND SATELLITE ESTIMATES OF 2 TO 3 INCHES PER HOUR HAVE BEEN OCCURRING WITH THESE STORMS. ELSEWHERE...THUNDERSTORMS HAVE BEEN MAINLY ANCHORED TO THE HIGHER TERRAIN ACROSS CLARK...LINCOLN AND EXTREME EASTERN SAN BERNARDINO COUNTIES. GFS SEEMS TO HAVE BEST HANDLE ON CURRENTLY SCENARIO. A VORT MAX LOCATED COCONINO COUNTY IS SLOWLY MOVING TO THE WEST AND WAS PROPERLY DEPICTED IN THE GFS. THIS SHOULD CONTINUE TO ENHANCE CONVECTIVE ACTIVITY ACROSS THE REGION THAT IS UNDER THE FLOOD WATCH...CLARK...MOHAVE AND EXTREME EASTERN SAN BERNARDINO COUNTIES INTO THE EVENING HOURS. ADDITIONALLY...A WEAK UPPER LEVEL JET ACROSS NORTHEAST NEVADA IS PROVIDING UPPER LEVEL DIVERGENCE ACROSS SOUTHERN NEVADA AT 00Z THIS AFTERNOON. THIS IS THE MAIN MECHANISM FOR THE CONVECTIVE ACTIVITY LOCATED ACROSS LINCOLN COUNTY. AS THE CENTER OF HIGH PRESSURE CURRENTLY OVER NORTHERN UTAH SLOWLY DRIFTS TO THE EAST OVER THE NEXT DAY OR SO...SOUTHEASTERLY FLOW WILL PROVIDE A REINFORCING PUSH OF MONSOONAL MOISTURE SHOULD MOVE INTO SAN BERNARDINO...CLARK...AND MOHAVE COUNTIES. .LONG TERM...DUE TO CURRENT WEATHER CONCERNS CONCENTRATED ON THE WEDNESDAY TO FRIDAY TIME FRAME WITH ONLY A QUICK LOOK AT THE EXTENDED BEYOND THAT. WEDNESDAY AND THURSDAY LOOK TO BE CONTINUED MOIST AND UNSTABLE IN THE EASTERN 1/3 TO 1/2 OF THE CWA. HAVE INCREASED POPS A LITTLE ON WEDNESDAY AS GFS DOES BRING ANOTHER WAVE THROUGH THE AREA. MODELS ARE DIFFERING A BIT RUN TO RUN WITH THE END OF WEEK AND WEEKEND. MAIN THEME IS FOR TROUGHING TO BRING IN SOUTHWEST FLOW AND DRYING. KEPT WITH THIS BY MAINTAINING THE INHERITED POPS THAT COME DOWN CONSIDERABLY THIS WEEKEND ON. && .AVIATION...FOR MCCARRAN...THUNDERSTORMS FORMING UP TO THE EAST IN NORTHWEST ARIZONA IS OCCURRING EARLY THIS AFTERNOON. THERE IS STILL A 50 PERCENT CHANCE FOR A SLOW MOVING THUNDERSTORM TO CROSS THE LAS VEGAS AREA FROM EAST TO WEST THIS AFTERNOON AND EVENING AND BRING WITH IT THE ATTENDANT PROBLEMS OF OUTFLOW...HEAVY RAIN...AND THE OTHER THUNDERSTORM ASSOCIATED HAZARDS. THUNDERSTORM ACTIVITY SHOULD BE OVER BY AROUND 06Z. THE PEACH SPRINGS AND MORMON MESA CORRIDORS WILL HAVE THE MOST PROBLEMS WITH STORMS. THE DAGGETT AND BEATTY CORRIDORS WILL HAVE THUNDERSTORMS AS WELL BUT TO A LESSER DEGREE AND THE STORMS WILL BE MORE CONCENTRATED AT THE LAS VEGAS ENDS. TUESDAY AND WEDNESDAY OF THIS WEEK LOOK TO ACTIVE AGAIN WITH THE THUNDERSTORM ACTIVITY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SLOW MOVING THUNDERSTORMS WITH HEAVY RAINFALL IS MAIN HAZARD FOR THE NEXT 24 HOURS.WITH BEST CHANCE FOR THUNDERSTORMS REMAINS OVER THE SOUTHEASTERN THIRD OF THE AREA ESPECIALLY OVER MOHAVE COUNTY. WINDS ARE EXPECTED TO BE UNDER 10 KT FOR ALL LOCATIONS EXCEPT DURING THUNDERSTORMS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...FLASH FLOOD WATCH UNTIL 10 PM PDT THIS EVENING FOR NVZ016-020>022. .AZ...FLASH FLOOD WATCH UNTIL 10 PM MST THIS EVENING FOR AZZ001>003-AZZ036. .CA...FLASH FLOOD WATCH UNTIL 10 PM PDT THIS EVENING FOR CAZ527. && CZYZYK/JACQUES HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 30, 6:10 AM MST, 13 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 610 AM PDT MON JUL 30 2007 AZZ001>003-036-CAZ519>527-NVZ014>022-311200- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 610 AM PDT MON JUL 30 2007 /610 AM MST MON JUL 30 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT SOUTHEAST FLOW OVER THE REGION TODAY WILL STEER SCATTERED AFTERNOON AND EVENING THUNDERSTORMS FROM NORTHWEST ARIZONA TOWARD SOUTHERN NEVADA. DUE TO THE DEEP MOIST AIR MASS IN PLACE... THE MAIN HAZARDOUS WEATHER THREAT WITH THE STRONGEST STORMS WILL CONTINUE TO BE HEAVY RAINFALL AND POSSIBLE FLASH FLOODING. THUNDERSTORMS MAY ALSO PRODUCE ISOLATED OCCURRENCES OF STRONG GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MONSOONAL MOISTURE WILL SPREAD ACROSS MOST OF THE REGION BY TUESDAY AND PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS...MAINLY IN THE AFTERNOONS AND EVENINGS MUCH OF THE WEEK. ISOLATED FLASH FLOODING WILL REMAIN THE MAIN HAZARDOUS WEATHER THREAT WITH THESE THUNDERSTORMS THOUGH STRONG GUSTY WINDS AND HAIL WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER PER STANDARD PROCEDURE.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 11:08 AM MST | Flash Flood Watch | VEF | Mohave | 9 hr |
Nearby
Flash Flood Warnings in Arizona, 2007Flash Flood Warnings in Nevada, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.